Thunderstorm Wind, White Pine
- When
- June 6, 2:20 PM PST
- Where
- White Pine County, (Ely)yelland Fld Ely
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 39.300, -114.850
Thunderstorm gust occurred at Ely ASOS, elevation 6262 feet.
Isolated area thunderstorms developed and produced strong downslope winds over the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LKN wrote it up.
Isolated area thunderstorms developed and produced strong downslope winds over the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Jun 6, 1:24 PM PST, 56 minutes earlier.
Area Forecast Discussion National Weather Service Elko NV 224 PM PDT Thu Jun 6 2019 .SYNOPSIS...A strong cold front sweeps across the region late tonight and Friday. This front brings gusty winds to northwest Nevada through the evening and pushes strong eastern Nevada thunderstorms out of the state. Freezing temperatures can be expected Friday night for the colder sheltered valleys of northern and some central Nevada valleys. Warming trend gets underway next week. && .SHORT TERM...Tonight through Saturday. A line that trails back from Jackpot to Elko to Tonopah separates two air masses this afternoon. Thunderstorms have fired on the southeast side of the aforementioned line with steep mid-level lapse rates, a fair amount of moisture with dew points in the 40s, even in the lower 50s at Wendover (Elko earlier in the day). Combined with increasing southwest gradient flow, several strong thunderstorms with small hail and gusty winds of 45+ mph wind will occur. Isolated severe storms of the high wind variety (60+ mph) may occur toward the Utah border, near Wendover and Pilot Valley. Different situation on the northwest side of line covering most of northern Nevada as dry air is being advected into this area. The trend will be for falling dew points this afternoon with areas of blowing dust. Some dust is being kicked up as surface winds have increased with the approaching Pacific trough. As the Pacific trough moves onshore tonight, moisture and convective potential gets pushed eastward. Look for a rapid decrease of thunderstorms over eastern NV after 8PM this evening. As the front moves into northwest Nevada, some showers form near the Oregon border and spreads east overnight and Friday morning. The border towns stand the best chance of showers. Much cooler across the north Friday afternoon in the 60s, although warmer across northern Nye as the front does not reach Nye County until late in the day Friday. Good radiational cooling Friday night with dry air, clear skies, and relatively calm winds. Expect areas of freezing temps, especially for favored cold spots. Another cool afternoon with highs in the 60s/70s across the north/central with upper 50s for the northern border towns. .LONG TERM...Saturday night through next Thursday. Saturday night through Tuesday...high confident forecast with growing season impacts Saturday and Sunday morning. A cool and drier continental air mass brings much lower temperatures for Saturday and Sunday mornings, with some valleys dropping below freezing; therefore, expect frost or freeze advisories/warning both mornings. Otherwise, Saturday's highs only make it into the 50's and 60's. Upper level flow weakens Sunday before 500mb ridges expands northeast over the area on Monday and Tuesday, rising 500mb heights to 588 to 590dm. Thus, expect a quick rebound in high temperatures Sunday, followed by above avg temperatures Monday and Tuesday (80s to low 90s). Wednesday and Thursday...moderate confidence due to potential convection, although no impacts expected. By late Wednesday, a broad area of lower 500mb heights pushes into western areas. This broad trof is overhead and Thursday with a weak frontal boundary/sharper 500mb trof just to the northwest of the area over the Pacific NW. Instability looks good on Thursday to generate some convection....uncertainty is with moisture availability to generate precip at the surface or not, which is typical for mid June. PW, Ks, and Integrated WV numbers are there for convection, along with lower PV 1.5 heights...but not strong enough to go particularly high with any POPs yet. Expect low 80s to low 90s on both days. && .AVIATION...A weather system is moving into northern and central Nevada with winds the primary impact across all terminals. In addition, some blowing dust or haze may decrease vertical and horizontal visibility at times this afternoon and evening, particularly at KWMC and KBAM. Also, t-storms should impact KELY, with nearly storms at KEKO. Any of these t-storms may produce gusty outflow winds that could impact KTPH and KEKO but confidence too low to include in TAF as this time. Although VFR conditions tomorrow, fairly strong NW winds are anticipated with gusts up to 30 mph. && .HYDROLOGY...Temperatures will stay above freezing overnight in Lamoille Canyon, resulting in melting of higher elevation snow. Much cooler temperatures are expected beginning Friday which will reduce the rate of snow-melt and slow the flow. Elsewhere, water levels are slowly receding however moderate flooding is continuing along the Humboldt River at Battle Mountain and Winnemucca. Water has been released from South Fork Reservoir that will eventually produce another crest on the Humboldt. && .LKN WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 8 PM PDT this evening for Humboldt County- Northern Elko County-Northern Lander County and Northern Eureka County. && 88/85/85
Hazardous Weather Outlook National Weather Service Elko NV 525 PM PDT Wed Jun 5 2019 NVZ030-031-033>041-070030- Humboldt County-Northern Elko County-Southeastern Elko County- Ruby Mountains/East Humboldt Range-White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwestern Elko County-South Central Elko County- Northwestern Nye County-Northeastern Nye County- 525 PM PDT Wed Jun 5 2019 This hazardous weather outlook is for portions of Nevada...north central Nevada...northeast Nevada...northwest Nevada and south central Nevada. .DAY ONE...Tonight. No significant weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Showers and thunderstorms will develop on Thursday. Main threats from thunderstorms will be pea-sized hail and wind gusts to 50 mph. Some of the storms may be strong to severe, especially over portions of eastern Elko county. In this location, storms could be long-lived with dime to nickel sized hail and wind gusts to 60 mph. Locations here include Montello and West Wendover. Strong winds will be possible in Humboldt, Elko, and northern Lander/Eureka counties tomorrow as well. Southwest winds of 15 to 25 with gusts to 40 to 45 mph will be possible. As a result, some blowing dust is likely that could limit visibilities to three miles or less across these aforementioned areas. A cooler air mass will move into the region over the weekend bringing a drop in temperatures. Low temperatures on both Saturday and Sunday mornings may fall near to below freezing in many valleys and frost or freeze advisory or warnings are likely to be issued. If you have plants that are sensitive to cold temperatures, please make sure they are covered or brought inside during the weekend. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report weather phenomena according to standard operating procedure.
Special Weather Statement National Weather Service Elko NV 1227 PM PDT Thu Jun 6 2019 NVZ031-033-039-062000- Southeastern Elko County NV-Northern Elko County NV- South Central Elko County NV- 1227 PM PDT Thu Jun 6 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ELKO COUNTY UNTIL 100 PM PDT... At 1225 PM PDT, Doppler radar was tracking a strong thunderstorm near Pequop Summit, moving northeast at 45 mph. Wind gusts 40 to 50 mph will be possible with this storm. Locations impacted include... Oasis, Pequop Summit and Montello. LAT...LON 4083 11449 4113 11473 4155 11443 4115 11404 TIME...MOT...LOC 1925Z 222DEG 57KT 4113 11445 GB
Special Weather Statement National Weather Service Elko NV 1234 PM PDT Thu Jun 6 2019 NVZ033-062000- Southeastern Elko County NV- 1234 PM PDT Thu Jun 6 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ELKO COUNTY UNTIL 100 PM PDT... At 1233 PM PDT, Doppler radar was tracking a strong thunderstorm 11 miles southwest of West Wendover, moving northeast at 50 mph. Wind gusts 40 to 50 mph will be possible with this storm. Locations impacted include... West Wendover. LAT...LON 4036 11422 4057 11442 4091 11404 4051 11404 TIME...MOT...LOC 1933Z 226DEG 46KT 4062 11420 GB
Special Weather Statement National Weather Service Elko NV 1254 PM PDT Thu Jun 6 2019 NVZ031-033-062015- Southeastern Elko County NV-Northern Elko County NV- 1254 PM PDT Thu Jun 6 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ELKO COUNTY UNTIL 115 PM PDT... At 1252 PM PDT, Doppler radar was tracking a strong thunderstorm 10 miles north of Montello, moving northeast at 50 mph. Wind gusts 40 to 50 mph will be possible with this storm. This storm will impact Nevada State Highway 233. LAT...LON 4116 11405 4155 11442 4176 11404 TIME...MOT...LOC 1952Z 227DEG 70KT 4142 11416 GB
The Elko radar (KLRX), 231 km away, was scanning. The volume nearest the first event began at 22:21 UTC.
3 thunderstorm wind. Local standard time, as filed.
Thunderstorm gust occurred at Ely ASOS, elevation 6262 feet.
Thunderstorm cell moved in from the southwest and produced wind gust at Tonopah ASOS, elevation 5395 feet.
Thunderstorm gust occurred at Coal Mine Canyon (N7NNV), elevation 5550 feet.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nevada in 2019Every state in 2019This day in weather historyWarnings in Nevada, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 837014, 837012, 837013.